Wisconsin, 2014Damaging Wind and Heavy Rain in Wisconsin, June 2, 2014
June 2, 2014 · NWS MKX · 3 events in 1 county or zone
A line of showers and thunderstorms move east across southern Wisconsin during the morning and produced wind damage and heavy rainfall in Dodge County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and thunderstorms move east across southern Wisconsin during the morning and produced wind damage and heavy rainfall in Dodge County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 2, 4:15 AM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 2, 4:15 AM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
515 AM CDT MON JUN 2 2014
.TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.
SCATTERED TO BROKEN CONVECTION OVER NORTHERN SECTIONS OF CWA
LIFTING OFF TO THE NORTH WITH WEAK LOBE OF LOW PRESSURE. EXPECT
ONE MORE BAND OF BROKEN CONVECTION TO DEVELOP AND CROSS CWA THIS
MORNING AS ALL MODELS SWING SHORT WAVE TROUGH THROUGH CWA THIS
MORNING. MID LEVEL LAPSE RATES ARE NOT THAT STEEP...THOUGH 0 TO 6
KM BULK SHEAR STRENGTHENS TO AROUND 30 KNOTS AHEAD OF THE TROUGH
THEN SLIPS BACK TO 20 TO 25 KNOTS...SUFFICIENT FOR SOME ORGANIZED
UPDRAFTS AND SMALL HAIL POTENTIAL.
STILL LOOKING AT HEAVY RAIN POTENTIAL WITH 1.5 TO 1.7 PWS AND
CORFIDI VECTORS OF 5 TO 10 KNOTS. NOT MUCH HAPPENING UPSTREAM WITH
STABILIZING EFFECT OF PREVIOUS EVENING/S CONVECTION LIMITING
POTENTIAL FOR STRONG CONVECTION.
SUBSIDENCE AND MID LEVEL DRYING BEHIND THE TROUGH AXIS THIS
AFTERNOON. HOWEVER...FORECAST SOUNDINGS INDICATE ENOUGH
INSTABILITY AND CAPE...POSSIBLY OVERDONE ON NAM SOUNDINGS WITH
IT/S HIGHER DEW POINTS...TO KEEP AT LEAST CHANCE POPS IN FOR THE
AFTERNOON INTO THE EVENING.
.SHORT TERM...TUESDAY THROUGH WEDNESDAY NIGHT...FORECAST
CONFIDENCE IS MEDIUM.
SHORT TERM MODELS AGREE ON WEAK HIGH PRESSURE SLIDING EAST ACROSS
THE REGION. THIS SHOULD RESULT IN QUIET WEATHER. PARTLY TO MOSTLY
SUNNY SKIES SHOULD ALLOW FOR HIGHS IN THE 70S ACROSS THE
AREA...EVEN NEAR THE LAKE WITH THE WESTERLY WINDS.
MODELS THEN SHOW LOW PRESSURE MOVING EAST FROM THE CENTRAL PLAINS
INTO THE MIDDLE MISSISSIPPI RIVER VALLEY TUESDAY NIGHT AND
WEDNESDAY. THEY SHOW A DECENT 500 MB SHORTWAVE TROUGH MOVING EAST
ACROSS SOUTHERN WISCONSIN ON WEDNESDAY. 850 MB LOW CROSSES FAR
NORTHERN ILLINOIS...WITH LOW LEVEL JET POINTING INTO THE AREA
AHEAD OF THE 850 MB LOW. GOOD FRONTOGENESIS RESPONSE IN THE LOW
LEVELS CROSSES THE AREA WEDNESDAY...ALONG WITH GOOD Q VECTOR
CONVERGENCE.
THUS...WILL CONTINUE TO RAMP UP TO HIGHER END POPS IN THE SOUTH
HALF OF THE AREA TUESDAY NIGHT INTO WEDNESDAY. THUNDER IS
QUESTIONABLE DURING THIS TIME...AS NAM/GFS FORECAST SOUNDINGS ARE
NOT SHOWING MUCH IN THE WAY OF MEAN LAYER OR ELEVATED CAPE.
COULD SEE A MESOSCALE CONVECTIVE SYSTEM PASS EAST THROUGH
ILLINOIS...THOUGH SOUTHERN WISCONSIN WOULD BE ON THE COOLER AND
MORE STABLE NORTH SIDE OF IT. FOR NOW...WENT WITH SLIGHT CHANCES
FOR THUNDER. ONSHORE WINDS WITH CLOUDS AND PRECIPITATION WILL KEEP
HIGHS COOL WEDNESDAY...MAINLY IN THE 60S...PERHAPS COOLER ALONG
THE LAKE.
QUIET WEATHER RETURNS FOR WEDNESDAY NIGHT...AS HIGH PRESSURE MOVES
INTO THE REGION. COOL LOWS IN THE 50S ARE EXPECTED.
.LONG TERM...THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE IS
MEDIUM.
GFS/ECMWF IN DECENT AGREEMENT WITH HIGH PRESSURE MOVING SLOWLY
ACROSS THE REGION. THIS SHOULD BRING QUIET WEATHER TO THE AREA.
TEMPERATURES SHOULD REMAIN BELOW SEASONAL NORMALS ACROSS MOST OF
THE AREA...WITH ONSHORE WINDS EACH DAY.
THEY THEN TRY TO BRING THE NEXT LOW PRESSURE SYSTEM NORTHEAST
TOWARD OR INTO THE REGION. DISAGREEMENT EXISTS WITH THE MAIN
FEATURES...SO WILL USE CONSENSUS POPS AND TEMPERATURES FOR SUNDAY.
.AVIATION/12Z TAFS/...
WILL KEEP VFR CONDITIONS GOING...WITH MVFR VSBYS DURING EXPECTED
BEST TIMES FOR SHOWERS /THUNDERSTORMS LATER THIS MORNING. PCPN
CHANCES LOWER THROUGH THE AFTERNOON AND END BY 06Z TUE. SOME GUSTY
SOUTHWEST TO WEST WINDS LATE THIS MORNING INTO THE AFTERNOON.
.MARINE...
WILL KEEP AN EYE ON OBSERVATIONS TO SEE IF EARLIER START TO SMALL
CRAFT ADVISORY MAY BEE NEEDED...ESPECIALLY IN TIGHTER GRADIENT
ACROSS THE SOUTHERN ZONES. OTHERWISE END TIME OF ADVISORY LOOKS
GOOD AS WINDS EASE LATER THIS AFTERNOON AND TURN WEST...WITH THE
OFFSHORE FLOW KEEPING HIGHER WAVES TOWARD OPEN WATER THUS REDUCING
THE NEED TO EXTEND THE ADVISORY TO ALLOW WAVES TO SUBSIDE.
THE OFFSHORE FLOW WILL ALSO KEEP THE HIGHER WAVES OFF THE
BEACHES...THUS NO NEED FOR A BEACH HAZARD TODAY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR LMZ643>646.
&&
ADDED MARINE DISCUSSION.
TODAY/TONIGHT AND AVIATION/MARINE...REM
TUESDAY THROUGH SUNDAY...WOOD
Hazardous weather outlook, Jun 2, 3:13 AM CST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
413 AM CDT MON JUN 2 2014
WIZ046-047-051-052-056>060-062>072-030915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
413 AM CDT MON JUN 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER
THIS MORNING...WITH CHANCES FOR STORMS LINGERING INTO THIS
EVENING...AS LOW PRESSURE MOVES FROM MINNESOTA ACROSS LAKE
SUPERIOR BRINGING A COLD FRONT ACROSS THE WESTERN GREAT LAKES.
HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS ARE EXPECTED WITH SOME
OF THE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE ARE SMALL CHANCES FOR THUNDERSTORMS WEDNESDAY AND AGAIN ON
SATURDAY...WITH A BETTER CHANCE FOR STORMS SATURDAY NIGHT AND
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MOST LIKELY WILL NOT BE NEEDED THIS WEEK...BUT
SPOTTERS SHOULD REMAIN AWARE OF THUNDERSTORMS TODAY INTO THIS
EVENING.
LMZ643>646-030915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
413 AM CDT MON JUN 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL EARLY THIS EVENING FOR
STRONG SOUTH TO SOUTHWEST WINDS BUILDING HIGH WAVES...WITH THE
HIGHER WAVES TOWARD OPEN WATER.
DENSE FOG IS POSSIBLE OVER LAKE MICHIGAN INTO TONIGHT...AS HUMID
AIR FLOWS OVER THE COLD WATERS.
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER
THIS MORNING...WITH CHANCES FOR STORMS LINGERING INTO THIS
EVENING. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE IN THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE ARE SMALL CHANCES FOR THUNDERSTORMS WEDNESDAY AND AGAIN ON
SATURDAY...WITH A BETTER CHANCE FOR STORMS SATURDAY NIGHT AND
SUNDAY.
REM
WWW.WEATHER.GOV/MKX
Heavy Rain, Dodge
- When
- June 2, 8:50 AM CST to 9:10 AM CST
- Where
- Dodge County, 0.85 mi SW of Beaver Dam
- Reported by
- Emergency Manager
- Coordinates
- 43.460, -88.840
An estimated one inch of rain in 20 minutes resulted in urban street flooding with some street closures.
Thunderstorm Wind, Dodge
- When
- June 2, 9:04 AM CST to 9:05 AM CST
- Where
- Dodge County, 1.46 mi ENE of Horicon to 1.72 mi ENE of Horicon
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 43.458, -88.603
Many trees down along Raasch Hill Road. Six inch diameter branches hanging in the power lines.
Heavy Rain, Dodge
- When
- June 2, 9:10 AM CST to 9:30 AM CST
- Where
- Dodge County, 1.74 mi ESE of Horicon
- Reported by
- Emergency Manager
- Coordinates
- 43.443, -88.597
A shallow layer of mud flowing across the road due to an estimated one inch of rain in 20 minutes and a plugged culvert.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Maryland, June 2, 20141 death · 1 event
- Tornado and Flash Flood in Kentucky, June 2, 2014$190,000 · EF1 · 2 events
- Wildfire in Texas, June 2 to 3, 2014$140,000 · 2 events
- Damaging Winds in Michigan, June 2, 2014$50,000 · 61 kt wind · 3 events
- Damaging Wind in Michigan, June 2, 2014$25,000 · 52 kt wind · 1 event
- Heavy Rain in Hawaii, June 2, 20145 events
- Flooding in Kansas, June 2, 20144 events
- Marine Thunderstorm Winds in Lake Huron, June 2, 20144 events
- Dense Fog in Michigan, June 2, 20142 events
- Hail in Oregon, June 2, 20141.5 in hail · 2 events
- Hail in Colorado, June 2, 20141.75 in hail · 1 event
- Heavy Rain in Wisconsin, June 2, 2014$500 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517161, 517167, 517162.